Thunderstorm Wind, Jasper
- When
- June 23, 6:20 PM EST to 6:25 PM EST
- Where
- Jasper County, Ridgeland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.483, -81.017
Thunderstorm winds knocked down trees and power lines.
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 23, 2:00 PM EST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT WED JUN 23 2004 .PUBLIC... AREA OF SFC LOW PRES WITH ASSOCIATED COLD FRONT CONTINUES TO PUSH SOUTHWARD ACROSS CENTRAL NC. WITH HIGH SITTING OFF THE ATLANTIC COAST...FRONT IS NOT EXPECTED TO MAKE IT INTO MY CWA. FRONT SHOULD STALL N OF MY CWA...POSSIBLY NEAR THE SC/NC BORDER. HOWEVER...WITH UNSTABLE AIRMASS STILL IN PLACE OVER MY CWA...SHWRS AND TSTMS WILL STILL BE POSSIBLE BUT SHOULD NOT BE AS WIDESPREAD OR AS STRONG AS TUE AFTN. EXPECT MAINLY DIURNAL CONVECTION THRU THU. ANOTHER LOW PRES AREA WITH ASSOCD COLD FRONT WILL APPROACH FROM THE GULF COAST REGION FRI NIGHT INTO SAT. THIS SYSTEM WILL HELP TO ENHANCE CONVECTION OVER GA AND SC. HOWEVER...WITH THE HIGH STILL OVER THE WESTERN ATLANTIC...THE BEST ENERGY WILL REMAIN WEST AND NORTH OF MY CWA. AS THE LOW EXITS THE MID ATLANTIC STATES SAT...THE FRONT IS EXPECTED TO STALL THRU THE WEEKEND ACROSS CENTRAL SC INTO THE NRN HALF OF GA. TIMING WILL BE DIFFICULT BUT GFS INDICATES SEVERAL MODERATE TO STRONG SHORTWAVES ROTATING ACROSS THE REGION BETWEEN FRI NIGHT AND MON MORNING. MON THRU WED OF NEXT WEEK WILL FIND AN UNSTABLE AIRMASS STILL OVER THE REGION BUT GENERALLY JUST DIURNAL CONVECTION. NO CHGS TO EARLIER LONG RANGE FORECAST. && .MARINE...CONTINUE TO ANTICIPATE A NOCTURNAL SURGE TONIGHT AND SHOULD BE A BIT STRONGER THAN LAST NIGHT WITH STRONGER LOW LVL JET AND PINCHED GRADIENT AHEAD OF FRNTL BNDRY. MODELS HAVE BACKED OFF A BIT ON STRENGTH OF SURGE COMPARED WITH PREV RUN AS A RESULT OF WEAKER DEVELOPMENT OF THE LOW AND ASSOCIATED FRONTL BDNRY TO THE N. WILL KEEP EXERCISE CAUTION CONDITIONS FOR THE GA WATERS FOR TONIGHT BEYOND 20 NM AND A RESIDUAL EXERCISE CAUTION HEADLINE IN THE HARBOR FOR EVENING GUSTINESS. WITH APPROACH OF UPR TROF EXPECT WINDS TO BACK WITH MORE SW FLOW AT NIGHT AND A MORE SRLY COMPONENT DURING THE AFTN AND EVENING HOURS. EXPECT NEXT FRONT TO APPROACH OVER THE WEEKEND BUT REMAIN N OF THE AREA. WIND SPEEDS WILL DEPEND ON HOW CLOSE THE BNDRY GETS TO THE AREA. DO NOT ANTICIPATE MANY CHANGES IN THE EXTENDED PORTION OF THE FCST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. && 30/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 500 AM EDT WED JUN 23 2004 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-240900- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...ALLENDALE...BEAUFORT...CHARLESTON... CLAXTON...DARIEN...EDISTO BEACH...GOOSE CREEK...HAMPTON... HILTON HEAD ISLAND...HINESVILLE...LUDOWICI...MCCLELLANVILLE... METTER...MILLEN...MONCKS CORNER...PEMBROKE...REIDSVILLE... RICHMOND HILL...RIDGELAND...SAINT GEORGE...SAINT STEPHEN... SAVANNAH...SPRINGFIELD...STATESBORO...SUMMERVILLE...SYLVANIA... WALTERBORO AND YEMASSEE 500 AM EDT WED JUN 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS MAY BECOME LOCALLY SEVERE AGAIN THIS AFTERNOON WITH DAMAGING WINDS IN EXCESS OF 60 MPH...ESPECIALLY ACROSS PARTS OF EASTERN SOUTH CAROLINA. WHILE ISOLATED SEVERE STORMS ARE POSSIBLE...ORGANIZED SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT. 24
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 642 PM EDT WED JUN 23 2004 GAZ116-118-232330- INLAND BRYAN-INLAND CHATHAM- INCLUDING THE CITIES OF...PEMBROKE...RICHMOND HILL AND SAVANNAH 642 PM EDT WED JUN 23 2004 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN AND CHATHAM COUNTIES THROUGH 730 PM... THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS AS HIGH AS 40 MPH WILL MOVE AFFECT BRYAN AND CHATHAM COUNTIES. LOCALLY HEAVY RAINFALL THREE QUARTERS OF AN INCH AND AN INCH AND A HALF ARE LIKELY. PONDING OF WATER ON ROADS AND VERY POOR VISIBILITY WILL MAKE DRIVING HAZARDOUS IN HEAVY RAIN. AUSTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 646 PM EDT WED JUN 23 2004 GAZ116-118-119-232330- COASTAL CHATHAM-INLAND BRYAN-INLAND CHATHAM- INCLUDING THE CITIES OF...PEMBROKE...RICHMOND HILL AND SAVANNAH 646 PM EDT WED JUN 23 2004 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN AND CHATHAM COUNTIES THROUGH 730 PM... THUNDERSTORMS WITH FREQUENT CLOUD TO GROUND LIGHTNING AND GUSTY WINDS AS HIGH AS 40 MPH WILL AFFECT BRYAN AND CHATHAM COUNTIES. LOCALLY HEAVY RAINFALL THREE QUARTERS OF AN INCH TO AN INCH AND A HALF ARE LIKELY. PONDING OF WATER ON ROADS AND VERY POOR VISIBILITY WILL MAKE DRIVING HAZARDOUS IN HEAVY RAIN. AUSTIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
650 PM EDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG PEMBROKE 32.14N 81.62W
06/23/2004 BRYAN GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN SEVERAL PLACES ALONG HIGHWAY
280 WEST BOUND.
&&
STPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
710 PM EDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG STILSON 32.33N 81.55W
06/23/2004 BULLOCH GA LAW ENFORCEMENT
TREES DOWN AND POWERLINES.
&&
STPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
713 PM EDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND DMG SPRINGFIELD 32.37N 81.38W
06/23/2004 EFFINGHAM GA LAW ENFORCEMENT
POWERLINES DOWN IN SPRINGFIELD.
&&
STPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
719 PM EDT WED JUN 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG 7 SE SYLVANIA 32.68N 81.55W
06/23/2004 SCREVEN GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN ALONG HIGHWAY 301.
&&
STThe Charleston,SC radar (KCLX), 19 km away, was scanning. The volume nearest the first event began at 23:21 UTC.
5 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down trees and power lines.
Thunderstorm winds knocked down trees along Highway 3 and 278.
Trees were knocked down by thunderstorm winds.
Trees and power lines were knocked down.
Several large trees were blown down in the West Ashley section of Charleston.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2004Every state in 2004This day in weather historyWarnings in South Carolina, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5405557, 5405558, 5405559, 5405560, 5405561.